Alert archive / Missouri / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Kansas City, MO

May 22, 201523 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this flash flood watch at May 22, 2015, 2:53 PM CDT for 23 counties in Missouri; 7 counties in Kansas. It took effect at May 23, 2015, 7:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 22, 2015, 2:53 PM CDT (19:53 UTC)
In effect from
May 23, 2015, 7:00 PM CDT
Expired
May 25, 2015, 4:00 AM CDT
In force
33 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 30 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 7.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WGUS63 KEAX 221953
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 PM CDT FRI MAY 22 2015

...HEAVY RAINS AND RENEWED FLOODING POSSIBLE THIS WEEKEND...

.SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE LOWER MISSOURI
VALLEY THIS WEEKEND AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE
ACROSS THE REGION. THESE DISTURBANCES COMBINED WITH HIGH AMOUNTS OF
ATMOSPHERIC MOISTURE WILL LEAD TO PERIODS OF MODERATE TO LOCALLY
HEAVY RAINFALL FROM SATURDAY NIGHT INTO EARLY NEXT WEEK. HEAVY RAINS
COMBINED WITH NEARLY SATURATED SOILS AND ELEVATED WATER LEVELS ON
AREA RIVERS AND STREAMS WILL LEAD TO POSSIBLE FLOODING AND FLASH
FLOODING DURING THE MEMORIAL DAY HOLIDAY WEEKEND.

KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046-
053-054-231000-
/O.NEW.KEAX.FF.A.0002.150524T0000Z-150526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
253 PM CDT FRI MAY 22 2015

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS... 
  DONIPHAN...JOHNSON KS...LEAVENWORTH...LINN KS...MIAMI AND 
  WYANDOTTE. IN MISSOURI...ANDREW...BATES...BUCHANAN... 
  CALDWELL...CARROLL...CASS...CHARITON...CLAY...CLINTON... 
  COOPER...DAVIESS...DE KALB...HENRY...HOWARD...JACKSON... 
  JOHNSON MO...LAFAYETTE...LIVINGSTON...PETTIS...PLATTE... 
  RANDOLPH...RAY AND SALINE. 

* FROM SATURDAY EVENING THROUGH MONDAY EVENING

* HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THIS WEEKEND INTO EARLY
  NEXT WEEK. BASIN AREAL RAINFALL AVERAGES OF 2 TO 3 INCHES WILL BE
  POSSIBLE THROUGH THE PERIOD...HOWEVER LOCALLY HIGHER AMOUNTS CANNOT
  BE RULED OUT.

* MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO HEAVY
  RAINS EXPERIENCED EARLIER THIS WEEK. ADDITIONAL HEAVY RAINFALL
  THIS WEEKEND WILL LIKELY LEAD TO ADDITIONAL RISES AND POSSIBLE
  FLOODING TO SUSCEPTIBLE AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
6 follow-up statements
850 
WGUS63 KEAX 230913
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 AM CDT SAT MAY 23 2015

...HEAVY RAINS AND RENEWED FLOODING POSSIBLE THIS WEEKEND...

.SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE LOWER MISSOURI
VALLEY THIS WEEKEND AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE
ACROSS THE REGION. THESE DISTURBANCES COMBINED WITH HIGH AMOUNTS
OF ATMOSPHERIC MOISTURE WILL LEAD TO PERIODS OF MODERATE TO
LOCALLY HEAVY RAINFALL FROM SATURDAY NIGHT THROUGH MONDAY MORNING.
MODERATE TO HEAVY RAINS COMBINED WITH SATURATED SOILS AND
EXISTING ELEVATED WATER LEVELS ACROSS AREA RIVERS AND STREAMS
WILL LEAD TO POSSIBLE FLOODING AND FLASH FLOODING DURING THE
MEMORIAL DAY HOLIDAY WEEKEND. THOSE WITH OUTDOOR ACTIVITIES SHOULD
CLOSELY MONITOR THE LATEST WEATHER INFORMATION FOR RAPIDLY
CHANGING CONDITIONS.

KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046-
053-054-231715-
/O.EXT.KEAX.FF.A.0002.150524T0000Z-150525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
413 AM CDT SAT MAY 23 2015

...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... 
  LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... 
  ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... 
  CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... 
  HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... 
  LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. 

* FROM THIS EVENING THROUGH MONDAY MORNING

* MODERATE TO HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THIS
  WEEKEND THROUGH MONDAY MORNING. BASIN AREAL RAINFALL AVERAGES OF
  1.5 TO 3 INCHES WILL BE POSSIBLE THROUGH THE PERIOD...WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO
  HEAVY RAINS EXPERIENCED EARLIER THIS WEEK. ADDITIONAL MODERATE
  TO HEAVY RAINFALL THIS WEEKEND WILL LIKELY LEAD TO FURTHER RISES
  AND POSSIBLE FLOODING IN SUSCEPTIBLE AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
447 
WGUS63 KEAX 230914
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 AM CDT SAT MAY 23 2015

...HEAVY RAINS AND RENEWED FLOODING POSSIBLE THIS WEEKEND...

.SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE LOWER MISSOURI
VALLEY THIS WEEKEND AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE
ACROSS THE REGION. THESE DISTURBANCES COMBINED WITH HIGH AMOUNTS
OF ATMOSPHERIC MOISTURE WILL LEAD TO PERIODS OF MODERATE TO
LOCALLY HEAVY RAINFALL FROM SATURDAY NIGHT THROUGH MONDAY
MORNING. MODERATE TO HEAVY RAINS COMBINED WITH SATURATED SOILS
AND EXISTING ELEVATED WATER LEVELS ACROSS AREA RIVERS AND STREAMS
WILL LEAD TO POSSIBLE FLOODING AND FLASH FLOODING DURING THE
MEMORIAL DAY HOLIDAY WEEKEND. THOSE WITH OUTDOOR ACTIVITIES
SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION FOR RAPIDLY
CHANGING CONDITIONS.

KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046-
053-054-232200-
/O.CON.KEAX.FF.A.0002.150524T0000Z-150525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
414 AM CDT SAT MAY 23 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... 
  LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... 
  ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... 
  CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... 
  HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... 
  LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. 

* FROM THIS EVENING THROUGH MONDAY MORNING

* MODERATE TO HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THIS 
  WEEKEND THROUGH MONDAY MORNING. BASIN AREAL RAINFALL AVERAGES 
  OF 1.5 TO 3 INCHES WILL BE POSSIBLE THROUGH THE PERIOD...WITH 
  LOCALLY HIGHER AMOUNTS POSSIBLE. 

* MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO 
  HEAVY RAINS EXPERIENCED EARLIER THIS WEEK. ADDITIONAL MODERATE 
  TO HEAVY RAINFALL THIS WEEKEND WILL LIKELY LEAD TO FURTHER 
  RISES AND POSSIBLE FLOODING IN SUSCEPTIBLE AREAS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
762 
WGUS63 KEAX 231928
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 PM CDT SAT MAY 23 2015

KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046-
053-054-241100-
/O.CON.KEAX.FF.A.0002.150524T0000Z-150525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
228 PM CDT SAT MAY 23 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... 
  LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... 
  ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... 
  CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... 
  HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... 
  LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. 

* FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING

* MODERATE TO HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THIS WEEKEND
  THROUGH MONDAY MORNING. BASIN AREAL RAINFALL AVERAGES OF 1.5 TO 3
  INCHES WILL BE COMMON THROUGH THE PERIOD...WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO HEAVY
  RAINS EXPERIENCED EARLIER THIS WEEK. ADDITIONAL MODERATE TO HEAVY
  RAINFALL THIS WEEKEND WILL LIKELY LEAD TO FURTHER RISES AND
  POSSIBLE FLOODING TO SUSCEPTIBLE AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
843 
WGUS63 KEAX 240913
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 AM CDT SUN MAY 24 2015

KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046-
053-054-242200-
/O.CON.KEAX.FF.A.0002.000000T0000Z-150525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
413 AM CDT SUN MAY 24 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... 
  LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... 
  ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... 
  CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... 
  HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... 
  LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. 

* THROUGH MONDAY MORNING

* MODERATE TO HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING TODAY
  THROUGH TOMORROW MORNING. OBSERVED BASIN AREAL RAINFALL VALUES
  OF AROUND 0.5 TO 2 INCHES HAS ALREADY FALLEN WITH AN ADDITIONAL
  INCH OR TWO EXPECTED THROUGH MONDAY MORNING. LOCALLY HIGHER
  AMOUNTS WILL BE POSSIBLE THROUGHOUT THE DURATION OF THIS ONGOING
  EVENT.

* MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO
  HEAVY RAINS EXPERIENCED EARLIER THIS WEEK AS WELL AS THE RAIN
  THAT HAS ALREADY FALLEN SATURDAY NIGHT INTO EARLY SUNDAY
  MORNING. ADDITIONAL MODERATE TO HEAVY RAINFALL TODAY THROUGH THE
  MORNING OF MEMORIAL DAY WILL LIKELY LEAD TO FURTHER RISES AND
  POSSIBLE FLOODING TO SUSCEPTIBLE AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
545 
WGUS63 KEAX 241917
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 PM CDT SUN MAY 24 2015

KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046-
053-054-251115-
/O.CON.KEAX.FF.A.0002.000000T0000Z-150525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
217 PM CDT SUN MAY 24 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... 
  LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... 
  ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... 
  CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... 
  HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... 
  LIVINGSTON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. 

* THROUGH MONDAY MORNING

* MODERATE TO LOCALLY HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING
  THROUGH MONDAY MORNING. ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES
  WILL BE POSSIBLE TONIGHT...BEFORE RAIN GRADUALLY COMES TO AN END
  EARLY MONDAY MORNING.

* MANY RIVERS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO HEAVY
  RAINS EXPERIENCED DURING THE PAST WEEK AND A HALF. MODERATE TO
  HEAVY RAINS THROUGH MONDAY MORNING MAY LEAD TO ADDITIONAL RIVER
  RISES AND POSSIBLE FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
328 
WGUS63 KEAX 250900
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 AM CDT MON MAY 25 2015


KSZ025-057-060-102>105-MOZ012>014-020>023-028>033-037>040-043>046-
053-054-251000-
/O.CAN.KEAX.FF.A.0002.000000T0000Z-150525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
400 AM CDT MON MAY 25 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS
BEEN CANCELLED. THE RISK OF FLASH FLOODING HAS ENDED. HOWEVER...A
NUMBER OF AREA RIVERS AND STREAMS WILL REMAIN IN FLOOD DUE TO THE
SIGNIFICANT RAINFALL OVER THE WEEKEND.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 22, 12:18 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 22, 12:18 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1218 PM CDT Fri May 22 2015

.DISCUSSION...
Issued at 307 AM CDT FRI MAY 22 2015

Large upper trough over the western U.S. will bring quite a bit of
wet weather to our area over the holiday weekend as it slowly moves
eastward. First round of precipitation could affect areas near and
south of the KC area as early as this afternoon, though this activity
will be encountering low-level ridging and some dry low-level air by
the time it makes it this far east. Therefore anything that falls
today or tonight should be fairly light and scattered in nature, and
shouldn't be enough to really spoil outdoor activities.

More widespread rain and thunderstorms will begin moving into the
area on Saturday and really pick up in coverage and intensity
Saturday night and Sunday. Persistent 30-40 kt LLJ through this
period will transport increasing moisture with precipitable water
values reaching the 1.5" to 1.8" range Saturday night. This moisture
combined with steady isentropic ascent and broad synoptic ascent
ahead of the main upper wave will favor several round of rain and
thunderstorms Saturday night into Sunday evening. Instability will be
weak and not too favorable for strong storms or torrential downpours,
although magnitude of moisture transport and warm cloud depth
alone could favor some areas of heavy rain. Additionally, with
southerly flow all the way from the surface to the tropopause, some
lines of training storms could develop capable of dropping localized
rainfall amounts of 1" to 2" or even higher particularly across areas
near the KS/MO state line.

Things will become somewhat drier by Monday as the primary upper
trough axis swings through and allows warmer air to build into the
region. This however will allow the atmosphere to become quite a bit
more unstable which could cause scattered storms to develop during
the afternoon. Wind shear will be fairly weak but couldn't rule out a
few stronger storms if the airmass can become moderately to strongly
unstable as the GFS suggests.

Broad southwest upper flow will continue for much of next week.
Combination of an unstable airmass and random perturbations in the
upper flow could spark scattered storms any day next week. Shear will
be weak so the threat for any organized severe storms or widespread
heavy rain looks low.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1206 PM CDT FRI MAY 22 2015

Precipitation to the west will cross through the area Friday
afternoon, while dissipating as it continues eastward. This will lead
to nearby showers for a few hours with continued VFR ceilings. Once
this activity moves out of the area, will likely see a dry period
through the evening and overnight hours. The next wave of activity
will come into play Saturday morning as additional precipitation
moves in from the west. Ceiling heights will lower at this time,
though should remain VFR through 18Z. Precipitation chances will
continue to increase after the forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Hawblitzel
AVIATION...Welsh
Hazardous weather outlook, May 22, 2:08 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
208 PM CDT FRI MAY 22 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
208 PM CDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 THERE IS A CHANCE FOR THUNDERSTORMS EVERY PERIOD. THUNDERSTORMS ARE
 EXPECTED TO BECOME MORE NUMEROUS SATURDAY NIGHT THROUGH SUNDAY
 EVENING WHEN HEAVY RAINFALL IS POSSIBLE. POTENTIAL HEAVY RAINS
 COMBINED WITH ALREADY SATURATED SOILS MAY LEAD TO RENEWED FLOODING
 CONCERNS FOR AREAS THAT RECEIVED HEAVY RAINFALL IN RECENT DAYS. THE
 THREAT FOR SEVERE STORMS OTHER THAN HEAVY RAIN IS VERY LOW.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

Flash Flood Watches in Missouri, 2015Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.